Alert archive / Montana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Glasgow, MT

May 24, 2014McCone County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at May 24, 2014, 2:45 PM MDT for McCone County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2014, 2:45 PM MDT (20:45 UTC)
Expired
May 24, 2014, 3:45 PM MDT
In force
60 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McCone County, MT

The radar

The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:41 PM MDT, 4 minutes earlier.

Area forecast discussion, May 24, 2:41 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
241 PM MDT SAT MAY 24 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY...
A COLD FRONT ON THE BACK SIDE OF A SURFACE TROUGH CURRENTLY DRAPED
ACROSS NORTHEAST MONTANA WILL CONTINUES TO SLOWLY PUSH ITS WAY
EAST THIS EVENING. THIS FRONT AND SURFACE TROUGH WILL SERVE AS A
FOCUS FOR THUNDERSTORMS ACROSS THE EAST THIS EVENING. AS WITH
YESTERDAY...SHEAR REMAINS LACKING FOR REALLY ORGANIZED STORMS BUT
AN ISOLATED STRONG OR SEVERE THUNDERSTORM EAST OF A GLASGOW TO
JORDAN LINE IS A GOOD BET THROUGH MID EVENING. A SHORTWAVE
DISTURBANCE WILL CROSS BEHIND THE SURFACE FRONT...KEEPING
POTENTIAL FOR SHOWERS IN THROUGH SUNDAY MORNING.

SUNDAY AFTERNOON SUBSIDENCE BROUGHT ON BY SHORTWAVE RIDGING WILL
MAKE FOR SUNNY AND DRY CONDITIONS WITH LIGHT WINDS.

SUNDAY NIGHT INTO MONDAY ANOTHER STRONGER DISTURBANCE WILL CROSS
NORTHEAST MONTANA...MAKING FOR ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. REASONABLE MODEL AGREEMENT EXISTS...THUS CONFIDENCE
IS GROWING IN THIS SYSTEM. THEREFORE...TRENDED UP POPS INTO THE
HIGH CHANCE/LOW LIKELY CATEGORY. GILCHRIST

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
THE PREVIOUS LONG RANGE THINKING REMAINS LARGELY UNCHANGED WITH
MODELS DEPICTING AN UPPER TROUGH ACROSS THE PACIFIC AND WESTERN
CONUS WITH A CLOSED LOW JUST OFF THE SOUTHWEST COAST OF BRITISH
COLUMBIA. THIS SYNOPTIC SETUP WILL DRIVE SOUTHWEST FLOW ALOFT OVER
THE NORTHERN PLAINS...INCLUDING NORTHEAST MONTANA. THE TROUGH WILL
BECOME MORE AMPLIFIED AND TRANSLATE SLIGHTLY EASTWARD BUT LARGELY
PERSIST ACROSS THE WESTERN CONUS DURING MUCH OF THE UPCOMING WEEK.
AS THE TROUGH AMPLIFIES A RIDGE DOWNSTREAM WILL ALSO AMPLIFY.

THE CWA BEING IN BETWEEN THE TROUGH AND RIDGE MEANS THAT SOUTHWEST
FLOW ALOFT WILL DOMINATE THROUGH THE WEEK. GIVEN THE FAIRLY STATIC
PATTERN...PERHAPS NOT UNEXPECTEDLY...850MB TEMPERATURES REMAIN
FAIRLY CONSTANT IN THE MID 10S CELSIUS. THUS EXPECT OVERALL WARM
TEMPERATURES IN THE 70S AND 80S THROUGH MOST OF THE LONG TERM.
SHORTWAVES PUSHING THROUGH THE FLOW WILL MAINTAIN UNSETTLED
CONDITIONS AS WELL. WILL CONTINUE TO CARRY CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH MOST OF THE PERIOD. THE TRICK IN IDENTIFYING
DRY PERIODS WILL BE IN BEING ABLE TO BETTER HANDLE TRACK/TIMING OF
SHORTWAVE DISTURBANCES BUT AS ENSEMBLE 500MB HEIGHTS INCREASES
WITH TIME...THIS BECOMES A DIFFICULT TASK THIS FAR OUT IN ADVANCE.
FOR NOW LEFT THE PREVIOUS FORECAST FAIRLY INTACT. MALIAWCO

PREVIOUS LONG TERM DISCUSSION...
A PACIFIC TROUGH WILL DIG ITS WAY ONTO THE CONUS DURING THE LONG
TERM...PLACING NEMONT IN SOUTHWEST FLOW ALOFT. PLENTY OF
DISTURBANCES WITHIN THE FLOW WILL EJECT FROM THE TROUGH AND
PROVIDE PLENTY OF CHANCES TO SEE PRECIPITATION. TEMPERATURES
SHOULD REMAIN SLIGHTLY ABOVE NORMAL AS 850MB TEMPS WILL BE IN THE
MID TEENS FOR MOST OF THE LONG TERM. ONE OF THE STRONGER
SHORTWAVES DRAGS A COLD FRONT ACROSS THE REGION THURSDAY...WHICH
MAY LOWER HIGH TEMPS A BIT FRIDAY AND SATURDAY INTO THE 60S AND
70S. FOR THE MOST PART MODELS HAVE BEEN SUGGESTING SOUTHWEST FLOW
ALOFT FOR QUITE A FEW RUNS...HOWEVER TIMING OF THE GREATEST POPS
IS DIFFICULT AS MODEL SPREAD IS STILL PRETTY HIGH. STUCK WITH THE
FORECAST TRENDS AND JUST TRIMMED POPS UP A BIT TO MATCH WHAT MODEL
SOLUTIONS ARE SPITTING OUT ATTM. BARNWELL

&&

.AVIATION...
PREVAILING VFR CONDITIONS WILL PERSIST INTO TONIGHT. NORTHWEST WINDS
RANGING FROM 10 TO 15 KTS FROM THE NORTHWEST AT KGGW AND KOLF AND
FROM THE SOUTH AT KSDY AND KGDV ARE ALSO EXPECTED. WINDS WILL
BECOME NORTHWEST AT ALL TAF SITES AFTER 06Z. SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE GUSTY WINDS
AND SMALL HAIL AND MAY RESULT IN TEMPORARY MVFR TO IFR VISIBILITIES
IF DIRECTLY PASSING OVER A TAF LOCATION. MALIAWCO

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 24, 3:20 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
320 AM MDT SAT MAY 24 2014

MTZ016>027-059>062-250930-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
320 AM MDT SAT MAY 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BRING THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCES
FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. SOME STRONGER
STORMS MAY PRODUCE HAIL...STRONG WINDS...AND HEAVY RAIN AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS ARE POSSIBLE ON MEMORIAL DAY. SOME STORMS MAY
PRODUCE SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 24, 2:14 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
214 PM MDT SAT MAY 24 2014

MTZ023-242115-
MCCONE-
214 PM MDT SAT MAY 24 2014

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MCCONE COUNTY IN NORTHEAST MONTANA...

UNTIL 315 PM MDT.

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF CIRCLE  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
  RURAL AREAS OF CENTRAL MCCONE COUNTY...
  MONTANA HIGHWAY 13 NORTH OF CIRCLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4749 10602 4774 10573 4767 10537 4754 10536
      4753 10537 4753 10541 4731 10540
TIME...MOT...LOC 2013Z 300DEG 1KT 4754 10571

PROTON
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:16 PM MDTSpecial Weather StatementGGWPrairie, Wibaux59 min
May 23, 8:24 PM MDTSpecial Weather StatementGGWDawson, Prairie51 min
May 24, 2:14 PM MDTSpecial Weather StatementGGWMcCone61 min
May 24, 2:51 PM MDTSpecial Weather StatementGGWMcCone54 min
May 24, 3:07 PM MDTSevere Thunderstorm WarningGGWMcCone53 min
May 24, 3:52 PM MDTSpecial Weather StatementGGWMcCone53 min
May 24, 4:23 PM MDTSpecial Weather StatementGGWDaniels, Roosevelt52 min
May 24, 4:33 PM MDTAreal Flood AdvisoryGGWDawson, McCone, Richland, Roosevelt3 hr
May 24, 4:44 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt61 min
May 24, 5:19 PM MDTSpecial Weather StatementGGWPrairie56 min
May 24, 5:26 PM MDTSpecial Weather StatementGGWDaniels64 min

Nearby

Severe Thunderstorm Warnings in Montana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.